Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 154, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 8, 1995, 7:11 PM CDT for Butler County, Kansas. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- Jul 8, 1995, 7:11 PM CDT (00:11 UTC)
- Expired
- Jul 8, 1995, 8:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Butler County, KS
The radar
The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4368 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 090013 RRA SVRICT KSC015-090115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 711 PM CDT SAT JUL 8 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...BUTLER COUNTY AT 710 PM...RADAR INDICATED A SEVERE THUNDERSTORM OVER EL DORADO LAKE...OR 7 MILES NORTHEAST OF EL DORADO. THE STORM IS MOVING SOUTHWEST AT 20 MPH AND WILL EFFECT EL DORADO BY 715 PM AND AUGUSTA BY 730 PM. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. KIRKWOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:46 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 8, 3:46 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 343 PM CDT SAT JUL 8 1995 BNDRY HAS SLOWED SE MVMT WITH APCH WK S/W TO THE NW. AT 18Z SFC LO WAS LOC OVR XTRM SE NE WITH SFC BNDRY XTNGD TO NR GBD. ERLR CU/AC HAS DISPTD WITH INCRG MIDLVL TMPS. ETA FCST OF H7 TEMPS OF 12 ALNG MO BRDR WOULD HINT AT EDGE OF CAP. TSTMS HV CONT ALL DAY OVER MAINLY THE ERN 2 ROWS OF COUNTIES. TRICKY FCST WITH CAP DETERMINING WWRD PROPAGATION OF TSTMS TNGT. WITH INCRG CONVERGENCE ALNG FNT...POOLING 850 MB DWPTS...DIFFLUENT FLOW ALF...AND WK S/WV...THINK TSTMS ARE PSBL ANYWHERE ALG AND E OF FLINT HILLS. WITH ADAP LIS NOW IN THE NEG DOUBLE DIGITS...AND MODIFIED 12Z SNDGS INDCG CAPES IN THE 2000+ RNG... THINK SOME OF THE STORMS COULD GET FRISKY TNGT. APRS TSTMS SHUD BE ON THE WANE BY DAYBREAK...WITH CLDS DIMINISHG AS HI PRES BUILDS INTO CEN KS TMRW. WARMER AND SUNNY DAY IN STORE FOR TMRW. RSL 65/104 -- SLN 65/103 1- ICT 65/102 1- HUT 656/104 -- CNU 68/99 4- HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:10 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 35 min |
| Jul 8, 8:44 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 61 min |
| Jul 8, 9:17 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 58 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.